Adderall withdrawal generally does not occur in people who take the drug as recommended for legitimate medical purposes.
Rather, withdrawal symptoms are most likely to occur in those who take high doses of Adderall and who abuse the medication (use it for purposes for other than it was intended).
Although withdrawal is generally not life threatening, it can be uncomfortable. It can be so uncomfortable that people may start taking the drug again in order to relieve the withdrawal symptoms.
What Is Adderall?
Adderall is a prescription medication used to treat Attention Deficit Hyperactivity Disorder (ADHD). It is a stimulant that interacts with the areas of the brain that contribute to ADHD symptoms such as inattention, hyperactivity, and lack of impulse control.
Common withdrawal symptoms may include changes in heart rhythm including rapid heart rate, depressed mood, and tired or extreme fatigue.
Although withdrawal is generally not life-threatening, it can be very uncomfortable. It can be so uncomfortable that people will start taking Adderall again in order to relieve the symptoms.
If you experience any of the above symptoms while taking this medication, report them to your prescribing doctor right away.
Similarly, if you experience any severe or unusual reactions, you may need to seek emergency medical treatment at your nearest hospital in order to stabilize your symptoms.
Once discharged, notify your prescribing doctor regarding what happened and arrange for a follow up appointment.
If pregnant women take Adderall the baby may have withdrawal symptoms post delivery. If you are pregnant and taking this medication, talk with your healthcare provider about the safety of using the drug during pregnancy.
Only take Adderall if you suffer from Attention Deficit Hyperactivity Disorder. Also, it is ideal to receive your prescription while under the care of an ADHD specialist, not a general physician who may not have a large amount of experience in treating ADHD.
Following your prescription exactly will greatly reduce your likelihood of developing nasty withdrawal symptoms. Withdrawal usually occurs as a result of abuse by people who do not take
it as prescribed and regularly ingest large doses in order to help them get high, lose weight, stay up late, study, etc.
Do not mix Adderall with alcohol.
If you have been taking large doses of Adderall, inform your prescribing doctor or health care provider who can gradually wean you off of the drug in order help avoid withdrawal. In addition, your doctor may be able to prescribe medications that can ease the withdrawal process and relieve or control any adverse withdrawal symptoms.